Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Severe anemia, hemoglobin levels going down, periods came down. Advised Cu-T. Any side effects ?

My dr. diagnosed me with severe anemia . on the 3rd nov. my hemoglobin was 10.2.i took iron injections for a week. on 12 nov my period came down and lasted 3 days. on nov. 17 my hemoglobin was 8.2. she says that she will insert the copper-t in me so that my period does not come down in order for my hemoglobin to go up. what are the side effects of copper-t? will i gain weight? will i see my period? i have never taken any contraceptives.
Asked On : Wed, 21 Nov 2012
Answers:  1 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
You have anemia as Haemoglobin is 8.2 gm% in your case it is due to excessive blood loss during cyclical periods as you took iron injection.
You should be treated in two ways supplementation of iron orally if tolerated continuously at least for 6 months(100 mg elemental iron) if iron is not tolerated orally it may be given in injection form also.
Please also take care of your diet take lot of green vegetables,fruits,and nuts.
Other aspect of treatment would be to reduce blood loss hormone therapy as advised by your Gynecologist,discuss with your doctor.
Any IUCD will not cause weight gain which is related to your diet and physical activity.
Take care
Good Luck

Answered: Wed, 21 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor